- 05-15-2007, 06:00 PM
My DR just checked my my level of Creatine Kinase and it is 550; range 26-174.
She says it may be becasue I am taking red yeast rice ( I Knew statins were a bad idea) but I dont think its entirely due to that as my muscles were sore before taking the yeast.
It can also indicate muscle injury, or a heart attack. In addition to that it is somehow involved in the ATP cycle and hypothyroidism, which I had but am taking medication for.
I am sore from head to toe most of the time and simply do not recover from my workouts.
Any ideas how this may fit in with my severe fatigue and soreness??
- 05-15-2007, 06:43 PM
Looks to me:
listen to you doctor
stop exercising until you get more info.
eat tonns of antioxidants, see below...
CKs increase with exercise. It is important that this test not be done following significant exercise.
Creatine Kinase (CK): Information from Answers.com
LEF Search - Welcome To The Life Extension Foundation Buyers Club Inc
There is some indication that supplementation with creatine may delay or alleviate some of the muscle deterioration associated with MD (Louis M et al 2003; Felber S et al 2000).
Muscular Dystrophy: Online References For Health Concerns
In a randomized, double-blind, placebo-controlled trial, the effects of combined treatment with the antioxidant vitamins A (50,000 IU/day), VITAMIN C (1,000 mg/day), vitamin E (400 mg/day), and beta-carotene (25 mg/day) were compared for 28 days in 63 (intervention group) and 62 (placebo group) patients with suspected acute myocardial infarction. After treatment with antioxidants, the mean infarct size (creatine kinase and creatine kinase-MB gram equivalents) was significantly less in the antioxidant group than in the placebo group.
- 05-15-2007, 06:49 PM
possibility of CoQ10 deficiency
Mitochondrial encephalomyopathy with coenzyme Q10 deficiency.
Coenzyme Q10 (CoQ10) transfers electrons from complexes I and II of the mitochondrial respiratory chain to complex III. There is one published report of human CoQ10 deficiency describing two sisters with encephalopathy, proximal weakness, myoglobinuria and lactic acidosis. We report a patient who had delayed motor milestones, proximal weakness, premature exertional fatigue and episodes of exercise-induced pigmenturia. She also developed partial-complex seizures. Serum creatine kinase was approximately four times the upper limit of normal and venous lactate was mildly elevated. Skeletal muscle biopsy revealed many ragged-red fibers, cytochrome c oxidase-deficient fibers and excess lipid. In isolated muscle mitochondria, impaired oxygen consumption was corrected by the addition of decylubiquinone. During standardized exercise, ventilatory and circulatory responses were compatible with a defect of oxidation-phosphorylation, which was confirmed by near-infrared spectroscopy analysis. Biochemical analysis of muscle extracts revealed decreased activities of complexes I+II and I+III, while CoQ10 concentration was less than 25% of normal. With a brief course of CoQ10 (150 mg daily), the patient reported subjective improvement. The triad of CNS involvement, recurrent myoglobinuria, and ragged-red fibers should alert clinicians to the possibility of CoQ10 deficiency.
Le Magazine, October 2001 - Abstracts: Theanine, Coq10, Green Tea/Cancer, Micronutrients
05-15-2007, 07:36 PM
05-15-2007, 07:39 PM
I am taking 100 mg Hydrsoluble CoQ10 and these symptoms go back to before I started taking it.
I have never trained less.......
05-15-2007, 08:09 PM
05-15-2007, 08:41 PM
If your constantly tired and sore from your workouts and your not overtraining, I would check your diet. Not enough protein perhaps, or not enough late at night.
I will ask the obvious question....Your not taking creatine are you? Some guys who take it, dont need it as they produce enough of it on their own. I was one of them. It made my creatine level very high and When I stopped taking it, my creatine level returned to normal.
05-15-2007, 09:11 PM
nope.....not taking creatine although I have at times and noticed no effect.
My diet could certainly be better but I can not imagine being in this much pain due to that.....will work on increasing protein though.
05-15-2007, 10:43 PM
Just a second thought...its probably better to check with your docotor and see if your kindeys are OK first before increasing your protein intake....my bad.
05-17-2007, 05:36 PM
Turns out that this increase was due to my taking Red Yeast Rice because in a previous test this number was fine.
So far everything my DR has done has hurt me.
05-18-2007, 08:06 AM
Take it with CoQ10.
In todays e-mail I got article on this topic, copy below.
I will have to read it twice, I take red Yeast Rice with possibly too great success in reducing my cholesterol.
Was 230 now 153, with other componnents proportions nicely adjusted. However I would rather stay at Colesterol=180 if I could.
Life Extension Update Exclusive
CoQ10 treatment improves statin-induced myopathy
Statin drugs are used effectively by a large number of individuals with elevated cholesterol levels to help reduce the risk of cardiovascular disease; however, a not uncommon side effect is muscle pain which could be related in part to the drugs’ inhibition of the body’s synthesis of coenzyme Q10 (coQ10), a cofactor for the production of energy in the cells’ mitochondria.
In a double-blind trial reported in the May 15, 2007 issue of The American Journal of Cardiology, Giuseppe Caso, MD, MSc, PhD and colleagues at Stony Brook University in New York administered 100 milligrams coenzyme Q10 per day to 18 men and women with myopathic symptoms resulting from current statin use, and 400 international units vitamin E to another 14 patients with the condition. The groups were similar in age, weight, body mass index, cholesterol levels, and statin drug use. Myopathic pain was evaluated by completion of the Brief Pain Inventory Questionnaire by participants at the beginning of the study and after 30 days of treatment.
At the trial’s conclusion, subjects who received coenzyme Q10 had a 40 percent decrease in pain severity and a 38 percent decrease in interference by pain in their daily activities. The group that received vitamin E did not experience improvements. Sixteen of the eighteen participants who received coQ10 reported less pain compared to 3 subjects in the control group.
Statin drugs reduce a precursor of cholesterol and coenzyme Q10, which could affect oxidative phosphorylation and mitochondrial ATP production, resulting in mitochondrial energy deficit. Decreased plasma coQ10 during treatment with statin drugs is associated with a higher blood lactate to pyruvate ratio, indicating mitochondrial respiratory system dysfunction. This may result in a reduction of the aerobic capacity of muscle accompanied by increased muscle fatigue.
“It can be hypothesized that some of the myopathic symptoms in patients treated with statins may result from partial inability of the mitochondria to supply the ATP needed for muscle contraction because of decreased coenzyme Q10 levels,” the authors write. “Results of the present study showing improvement in myopathic symptoms using coenzyme Q10 supplements supports this hypothesis, suggesting a possible etiologic role of coenzyme Q10 depletion in the pathogenesis of myopathic symptoms in statin-treated subjects.”
Elevated cholesterol is associated with a greater-than-normal risk of atherosclerosis and cardiovascular disease. While antioxidants can inhibit cholesterol from oxidizing onto the linings of the arteries, knowing and controlling your cholesterol levels is still an important step in preventing cardiovascular disease.
Drugs that inhibit the enzyme HMG-CoA reductase are referred to as "statins." These drugs lower cholesterol by slowing down the production of cholesterol and by increasing the liver's ability to remove the LDL cholesterol already in the blood.
Some people with high cholesterol are able to reduce to safe levels by using combinations of dietary supplements that have been shown to lower serum cholesterol, protect against LDL cholesterol oxidation, and reduce the risk of an abnormal arterial blood clot formation.
The effectiveness of any cholesterol-reduction therapy varies considerably between individuals. The nutrients we recommend have not only been shown to lower cholesterol, but also protect against cardiovascular disease by other mechanisms such as inhibition of cholesterol-oxidizing free radicals and abnormal blood clots inside arteries (thrombosis).
Cholesterol Reduction: Online References For Health Concerns
Similar Forum Threads
- By tnubs in forum Training ForumReplies: 5Last Post: 10-29-2012, 07:42 PM
- By ralph4u2c in forum SupplementsReplies: 3Last Post: 08-08-2012, 05:11 PM
- By ChaseRoy in forum SupplementsReplies: 11Last Post: 07-18-2008, 04:16 PM
- By illsniggles in forum Nutrition / HealthReplies: 1Last Post: 08-15-2007, 11:05 AM
- By scotty2 in forum SupplementsReplies: 10Last Post: 11-25-2002, 07:44 AM